Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 679, NWS Norman, OK

July 25, 2016Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2016, 4:22 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 4:22 PM CDT (21:22 UTC)
Expired
Jul 25, 2016, 4:45 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 159 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1242 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

530 
WUUS54 KOUN 252122
SVROUN
OKC005-013-252145-
/O.NEW.KOUN.SV.W.0679.160725T2122Z-160725T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHWESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CANEY...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CADDO...CANEY...KENEFIC AND BENTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3419 9605 3403 9626 3421 9641 3422 9641
      3430 9616
TIME...MOT...LOC 2122Z 054DEG 11KT 3421 9616 

HAIL...1.00IN
WIND...<50MPH
 
$$

WR
1 follow-up statement
391 
WWUS54 KOUN 252136
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT MON JUL 25 2016

OKC005-013-252145-
/O.CON.KOUN.SV.W.0679.000000T0000Z-160725T2145Z/
BRYAN OK-ATOKA OK-
436 PM CDT MON JUL 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTH CENTRAL BRYAN AND SOUTHWESTERN ATOKA COUNTIES...

AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CADDO...CANEY...KENEFIC AND BENTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3421 9607 3403 9626 3421 9641 3422 9641
      3428 9617 3422 9608
TIME...MOT...LOC 2135Z 054DEG 11KT 3419 9620 

HAIL...1.00IN
WIND...<50MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 25, 3:21 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
321 PM CDT MON JUL 25 2016

.DISCUSSION...
The weather pattern will be continue to be characterized over the
next few days with the upper ridge in the west and a relatively
longwave weak trough across the Great Lakes region into the mid
Mississippi valley. Shortwaves moving southeast in the flow to our
north and northeast may not directly affect us, but with surface
boundaries in the neighborhood and the lack of the strong ridge
over the Plains, we will keep chances of storms in the forecast
for the next few days. The longer range forecasts from the medium
range models suggest that the upper ridge will build back toward
the Plains next weekend, and the GFS suggests we could get back to
hot weather. However, ECMWF is not quite as aggressive with the
warming, but we will watch the trends over the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  92  74  91 /  40  40  20  30
Hobart OK         75  95  74  94 /  30  30  20  20
Wichita Falls TX  77  95  75  94 /  30  30  20  30
Gage OK           69  92  70  92 /  40  20  20  20
Ponca City OK     73  90  73  91 /  50  40  20  30
Durant OK         76  94  76  94 /  30  20  20  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

99/99
Hazardous weather outlook, Jul 25, 11:37 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT MON JUL 25 2016

OKZ004>048-050>052-TXZ083>090-261645-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1137 AM CDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH ARE THE MAIN
CONCERNS WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/MAD

In the hours before

Special weather statement, Jul 25, 3:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT MON JUL 25 2016

OKZ035-038-252045-
COMANCHE OK-KIOWA OK-
315 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE AND SOUTH
CENTRAL KIOWA COUNTIES UNTIL 345 PM CDT...

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF COOPERTON. THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3483 9867 3465 9867 3464 9892 3485 9892
TIME...MOT...LOC 2012Z 92DEG 2KT 3475 9880

WR
Special weather statement, Jul 25, 3:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUL 25 2016

OKZ047-051-252130-
MARSHALL OK-JOHNSTON OK-
353 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 430 PM CDT...

AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RAVIA...MOVING
SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3426 9686 3437 9669 3423 9657 3412 9678
TIME...MOT...LOC 2051Z 323DEG 7KT 3426 9673

WR
Special weather statement, Jul 25, 4:21 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT MON JUL 25 2016

OKZ048-052-252145-
ATOKA OK-BRYAN OK-
421 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND NORTH
CENTRAL BRYAN COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANEY...MOVING
SOUTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3399 9626 3417 9641 3422 9641 3433 9615
      3418 9602
TIME...MOT...LOC 2119Z 54DEG 12KT 3421 9616

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:09 PM CDTSpecial Weather StatementOUNAtoka36 min
Jul 24, 7:42 PM CDTSpecial Weather StatementOUNCoal33 min
Jul 25, 6:27 AM CDTAreal Flood AdvisoryOUNKay2 hr
Jul 25, 3:15 PM CDTSpecial Weather StatementOUNKiowa30 min
Jul 25, 3:53 PM CDTSpecial Weather StatementOUNJohnston37 min
Jul 25, 4:21 PM CDTSpecial Weather StatementOUNBryan24 min
Jul 25, 4:32 PM CDTSpecial Weather StatementOUNJackson13 min
Jul 25, 4:34 PM CDTSpecial Weather StatementOUNOklahoma26 min
Jul 25, 4:50 PM CDTSpecial Weather StatementOUNMarshall25 min
Jul 25, 4:54 PM CDTAreal Flood AdvisoryOUNLogan66 min
Jul 25, 5:11 PM CDTSpecial Weather StatementOUNJefferson34 min
Jul 25, 6:59 PM CDTSpecial Weather StatementOUNCleveland16 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.